MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85440
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the icast stent came off the balloon inside a 7fr.Sheath.No harm to the patient.
 
Additional Manufacturer Narrative
Engineering analysis: the device was removed from the bio-hazard bag and disinfected.Upon initial inspection the stent was still on the balloon but shifted slightly over the proximal radio opaque (ro) marker band.The crimped stent diameter was measured.The crimped stent diameter was 2.1mm.This diameter is indicative of a properly crimped stent.There was no damage to the stent or the stent delivery system.The balloon was in the original folded position.The crimped stent leaves impressions of the stent frame on the surface of the balloon.The impressions indicate if the stent was properly crimped to the balloon during manufacturing.The stent crimping impressions were clearly visible indicating that the stent was properly crimped and not loose on the balloon at the time of manufacture.The introducer sheathe used in the case was not returned.If the sheath had been returned, it would have been inspected for damaged at the septal valve and the distal tip as well as for kinking of the main body.The details provided indicate that the physician was having difficulty passing the introducer sheath into position even after pre-dilating the area that was heavily calcified.It was only after pre-dilating a second time was the physician able to pass the sheath and second catheter into position.The instructions for use specify the following: "contraindications: non-compliant obstructions where full expansion of a balloon dilatation catheter cannot be achieved during pre-dilation, or where obstructions cannot be dilated sufficiently to allow passage of the delivery catheter." a thorough review of the lot history records for this particular lot of catheters was performed.During the final lot qualification, data shows that 30 of the 59 test samples were able to pass through the 6fr introducer sheath without any movement of the stent while advancing the delivery system through the sheath.Since december of 2013 over 30,000 test units have been passed through the introducer sheaths without a failure for stent movement.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs.Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.Clinical evaluation: a stent can become dislodged due to, but not limited to, vascular calcification, if the delivery catheter/stent gets caught on a previously placed stent or graft, or if the physician attempts to pull an unexpanded stent back into the delivery catheter.The instructions for use state in warnings and cautions "do not pull an unexpanded stent back through a guiding catheter or sheath".The icast is contraindicated for use in highly calcified lesions resistant to percutaneous transluminal angioplasty.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key5761565
Report Number1219977-2016-00137
Device Sequence Number18834739
Product Code JCT
UDI-Device Identifier00650862854404
UDI-Public00650862854404
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model Number85440
Device Catalogue Number85440
Device Lot Number229065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2016
Supplement Report FDA Received Date07/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR